Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Whitish spots on the side of neck. Prescribed with ketakonazole tablet. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
i am brown in colour and for the past 2 and a half years have noticed a few whiteish spots on the side of my neck, and for a moment i taught it was tinea, i went to the doctor and they subscribed ketakonazole tablet for me, i took the course and it continued to apear, it spread to my arm then trunk then everywhere on my body. it doesnt itch at all but get very very dry, i cant make it through the day witout moisturiser. i went to another doctor they gave another tablet dony know what kind, but then i stoped going to the doctor, i was getting problem in my bowel movement and it really was not normal, was going to the toilet eregularly, loads of gass , bloating ect. and now its all over me , all over my back and it looks very bad.
Posted Fri, 22 Nov 2013 in Digestion and Bowels
Answered by Dr. Kalpana Pathak 23 hours later
Brief Answer: please read a detailed answer below Detailed Answer: Hi, Thanks for writing to us. From the description provided and treatment offered, you probably have pityriasis versicolor. P Versicolor is a fungal infection of superficial skin characterised by small slightly scaly white patches around hair follicles that later on coalesce to become big in size. These can spread and become so extensive so as to involve the whole upper torso. The treatment offered is oral antifungal along with topical medicines for initial one to two week. sometimes the hypopigmentation persist- so after completing the course of antifungal, we add topical medicines to induce color. I would like to elaborate the treatment further as per your skin condition, for the same I would appreciate if you could upload images depicting your skin condition. Waiting to see the pics. Take care
Above answer was peer-reviewed by
Follow-up: Whitish spots on the side of neck. Prescribed with ketakonazole tablet. What could this be? 6 hours later
hi, thank you very much for your reply, but my problem does not look like fungal, its more like dry sever dry skin , van get very dry until my skin is broken and itch. i will take pictur and submit soon. thank you again.
Answered by Dr. Kalpana Pathak 20 hours later
Brief Answer: please read a detailed answer below Detailed Answer: Hi XXXXXXX Thanks for writing back. I definitely need pics to confirn diagnosis and suggest a definite treatment. However if you feel that your skin is excessively dry then you may follow these suggestions 1. Use a mild soap to bath like cetaphil soap or venusia soap. 2. Apply cetaphil dam cream over body after bathing and cotaryl cream in night. this would definitely help in dryness. But as I said earlier, please upload the pics as I want to ascertain the cause of dryness and suggest appropriate management to cure your skin condition. waiting to see the pics. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor